Overdose Reversed

Apache Junction Police, Fire team up to render life-saving aid

An apparent drug overdose was reversed when local first responders were able to administer Narcan to a victim in time.

In a statement from Apache Junction Police Department (AJPD), officials said: “On Friday, June 8, 2018, at approximately 3:24 a.m., AJPD was dispatched to the Circle K store at 2933 S. Tomahawk on a medical assist call.

Upon arrival, responding officers, Corporal B. Selman and Officers K. Eshenbaugh, P. Valdez and B. Brugman found a 37-year-old Apache Junction woman unconscious, without a pulse and not breathing.

The officers quickly determined that the woman had suffered a drug overdose of heroin.

Narcan was immediately administered by one of the officers. Narcan, also known as Naloxone, is carried by AJPD officers to give to a person to reverse the effects of an opioid overdose.

Based on the signs and symptoms, the officers began giving the woman cardiopulmonary resuscitation (CPR). Officers continued to give first aid until firefighters of the Superstition Fire & Medical District arrived on scene and began advanced life saving measures.

Paramedics took her to a nearby hospital. The woman regained a pulse and was listed in stable condition.”

Chief Thomas E. Kelly remarked, “The training given to our officers has reaped the rewards when responding to this type of incident. While these are relatively low here in Apache Junction, nationwide, lives are being saved daily. These responding officers, working together, proved that their training and quick response paid off today.”

If you know of someone who is abusing drugs please get them the help that they need. Call Narcotics Anonymous at 480-897-4636 or Horizon Health and Wellness at 480-983-0065.

Leave a Reply

Your email address will not be published.

*